Random triangular Burnside groups

John M Mackay*, Dominik Gruber

*Corresponding author for this work

Research output: Contribution to journalArticle (Academic Journal)peer-review

14 Downloads (Pure)


We introduce a model for random groups in varieties of n-periodic groups as n-periodic quotients of triangular random groups. We show that for an explicit dcrit ∈ (1/3, 1/2), for densities d ∈ (1/3, dcrit) and for n large enough, the model produces infinite n-periodic groups. As an application, we obtain, for every fixed large enough n, for every p ∈ (1, ∞) an infinite n-periodic group with fixed points for all isometric actions on Lp-spaces. Our main contribution is to show that certain random triangular groups are uniformly acylindrically hyperbolic.
Original languageEnglish
Pages (from-to)75-94
Number of pages20
JournalIsrael Journal of Mathematics
Issue number1
Early online date2 Jul 2021
Publication statusE-pub ahead of print - 2 Jul 2021

Bibliographical note

Funding Information:
The authors would like to thank the Isaac Newton Institute for Mathematical Sciences, Cambridge for support and hospitality during the programme “Non-positive curvature, group actions and cohomology” where work on this paper was undertaken, supported by EPSRC grant EP/K032208/1. The research of the second author was also supported in part by EPSRC grant EP/P010245/1.

Publisher Copyright:
© 2021, The Hebrew University of Jerusalem.


Dive into the research topics of 'Random triangular Burnside groups'. Together they form a unique fingerprint.

Cite this